MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BLAZER II XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION BLAZER II XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 85270
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the curve would not straighten.During a right atrial flutter procedure involving a blazer ii xp catheter while inside the body, the catheter retained the curve and it would not straighten out and stayed curved.The catheter was exchanged and the procedure was completed with no complications to the patient and was fine.
 
Additional Manufacturer Narrative
Visual inspection showed the device has a kink at the distal section approximately at 9.5 cm from the distal tip while in the neutral position.Functional inspection showed the steering knob and the tension control knob functioned properly on both lock and unlock positions.There are no abnormal resistance was felt when actuating the steering mechanism.Dimensional test showed the right curve was placed in the specified shaded area of the template; however, the left curve failed to reach the specified area, the device failed the dimensional test.X-ray inspection showed the bent center support was observed under x-ray in the same location of the kink at the distal section.Distal end was dissected and was confirmed bent center support in the same location of the kink at the distal section.The kevlar wrap was found retracted.The kevlar wrap was exposed in order to measure it and the result was found out of specification.
 
Event or Problem Description

Brand Name
BLAZER II XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8735229
Report Number2134265-2019-07466
Device Sequence Number1977719
Product Code OAD
UDI-Device Identifier08714729452287
UDI-Public08714729452287
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2022
Device Model Number85270
Device Catalogue Number85270
Device Lot Number0023344324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date07/23/2019
Patient Sequence Number1